MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr being submitted for this complaint with associated mfr# 2954740-2016-00237.(b)(4).Very limited information was received.The unidentified detachment control box (dcb) and connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Unreported damage of the coil being returned stretched which caused the coil to lose its framing shape was found.The circumstances of how and when this unreported coil damage occurred cannot be determined.The coil was pushed down inside the outer sheath and against the resistive heating coil.The detachment fiber did not receive heat and melt.Device positioning unit (dpu) failed electrical testing with resistance at 31.3 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (presidio ifu).No manufacturing defects were found.The complaint of the coils non-detachment is confirmed.While the root cause of the coils non-detachment cannot be determined, the evidence as received highly suggests the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil or from wiring damage.It cannot be determined if the damage found to the unit influenced the complaint event when the coil was damaged and the coil¿s socket ring was pushed down inside the outer sheath and against the resistive heating coil where the suspected damage occurred.The circumstances of how and when the wiring damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the identification or the return of the complete detachment system and the microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.While the root cause of the coils non-detachment cannot be determined, the most likely contributing factor to the failure may have been due to a fracture of the solder joint connection inside the resistive heating coil or from wiring damage.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization the presidio coil (pc410041230/c23787) could not be detached.The coil was withdrawn and used a new coil (lot unknown) to complete the procedure.Procedure details and patient information are unknown.It was initially reported that the complaint device is available for return.
 
Additional Manufacturer Narrative
This is final mdr being reported for this complaint with associated mfr# 2954740-2016-00237.Additional information received on 20 oct 2016.The coil was still attached to the delivery system when removed from the patient and no stretching was noted on the coil upon removal.The low battery light was not seen during the case and the green system ready light illuminated.It is unknown if the detachment light illuminated during the detachment cycle or the audible signal beeped when an attempt to detach the coil was made.All connections appeared to fit properly without application of excessive force.The same connecting cable and dcb (enpower cable and dcb, lot unknown) were used successfully with subsequent coils.There were no intra or post procedural complications or delay related to device or reported event.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6025451
Report Number2954740-2016-00237
Device Sequence Number19054704
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public(01)00878528003007(17)181211(10)C23787
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2018
Device Catalogue NumberPC410041230
Device Lot NumberC23787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date10/21/2016
Patient Sequence Number1